Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

172 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes high blood pressure after taking Losartan?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15761 Questions

default
Posted on Mon, 25 Aug 2014 in Hypertension and Heart Disease
Question: My blood presure is 198/109. The doctor change my meds from Lisinopril 20mg to Losartan 100 mg two week ago. My presure was about 160/75 when he change it
doctor
Answered by Dr. Michelle Gibson James 36 minutes later
Brief Answer:
was trying to bring BP to goal

Detailed Answer:
HI, thanks for using healthcare magic

The previous value of 160/75 mmHg was above the BP goal for persons with high blood presssure. In 2014, new guidelines were released in the US (called the JNC 8 blood pressure guidelines).

In these guidelines the blood pressure goal for persons over 60 was raised to : (1) systolic (top value) less than 150 and (2) diastolic (bottom value) of less than 90.
Goal is bp less than 150/90

Because your top value was 160 (even though bottom was 75) , your doctor changed the medication to try to see if the blood pressure would improve.
He would unfortunately not have known that it would rise higher, he was trying to bring it down to the BP goal.

You would need to contact him to let him know that the blood pressure is even higher.
You may need to take an additional medication to help to bring it down or use a combination tablet (two medications combined into one tablet).

Most persons with high blood pressure need more than one medication so it would not be unusual for your doctor to add another one.
It would help to bring you to goal BP

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Lisinopril

doctor1 MD

I have been noticing tiny bubbles in my urine for the past couple of weeks. During this time, I ran out of my blood pressure meds and went about 8 days before getting the refill. During that time I gained about 8 lbs water weight. My hands and feet were swelling and also in the am my eyes were very puffy. At the end of the day I really had no ankles due to the swelling there. I have been diagnosed with Fibromyalgia, however it does not explain my blood work which showed the blood antigens were high and also the inflamation. At first they thought I had Lupus, but not enough symptoms to confirm, so I was told that I do not have lupus but I do have fibromyalgia. Since then I have noticed on a couple of occations that I have had ranauds symptoms in my toes. I have also noticed a very faint redness across my nose and in my cheek area under my eyes, but no redness around my eyes (I kinda look like a racoon with white eyes). I am currently taking Lyrica and Cymbalta along with my Lisinopril/Hctz. I guess my question is could this new symptom with the bubbles in the urine be an indicator that I do have Lupus?

doctor1 MD

I BROKE OUT IN A RASH, SWALLOWING OF BOTH MY EYES, ITCHLY REAL BADI MEAN MY WHOLE FACE WAS JACK UP MY ARMS NECK THEN STARTED BRAKING OUT IN BROILS HERE AND THERE WENT TO SEE DOCTOR NO ANSWER GOT WORST WENT TO ER. STILL NO ANSWER JUST WANT TO KNOW WHAT BROKE ME OUT? I TAKE LISINOPRIL/HYDROCHLORO,PLAVIX; NOW MY NEW MEDS ARE METOPROLOL TARTE HALF TABLEMETFORMIN , ER GAVE ME PREDNISONE,HYDROXY-ZINE FOR ITCH, CEPHALEXIN, BACTRIM. JUST WANT TO KNOW WHAT CAUSE ME TO HAVE A REACTION

doctor1 MD

My daughter was in the hospital this week with blood pressure 200/148. she was there for two days and they sent her home with 148/98. She was taking 10 mg lisinopril and said to take two. She has monitored her blood pressure and the lower number keeps going up. It is now 148/119. She has no chest pains, shortness of breath, etc. They said the high pressure was due to a combination of meds particularly with phenylephrine. She also takes Keppra and Flonaise.
Does she need to go to emergency or can she wait to see if her blood pressure stablizes. thank you.

doctor1 MD

What does it mean that my pulse rate is 57 but I am experiencing some problems with my blood pressure. It is 179/82. My normal heart rate is in the 60's. I take Lisinopril (just went up to 40 - 20 twice a day). I am in my 60's. This has just started. I am experiencing allery & sinus problems right now as I do every spring.

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?